A 62-year-old female asked:
I have a meningomia i have low sodium 128. i also take trileptal . would the low sodium be caused of the tumor or trileptal ?
1 doctor answer • 4 doctors weighed in
Hematology and Oncology 43 years experience
Likely drug induced: There are many reasons a person may have hyponatremia. Trileptal (oxcarbazepine) commonly causes it by increasing secretion of antidiuretic hormone (ADH) from the pituitary gland. Many drugs can cause hyponatremia. You can also have hyponatremia which is not related to drugs and you will need a nephrologist (kidney specialist) to help sort out the actual reason for your low sodium.
5.1k viewsReviewed >2 years ago
Last updated Jun 10, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.